Alert archive / Massachusetts / Small Craft Advisories in 2018
Small Craft Advisory 86, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jun 20, 2018, 3:57 AM EDT. It took effect at Jun 20, 2018, 4:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 20, 2018, 3:57 AM EDT (07:57 UTC)
- In effect from
- Jun 20, 2018, 4:00 PM EDT
- Expired
- Jun 20, 2018, 12:07 PM EDT
- In force
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
772 WHUS71 KBOX 200757 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 357 AM EDT Wed Jun 20 2018 ANZ250-201600- /O.NEW.KBOX.SC.Y.0086.180620T2000Z-180621T0200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 357 AM EDT Wed Jun 20 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... The National Weather Service in Boston/Norton has issued a Small Craft Advisory, which is in effect from 4 PM this afternoon to 10 PM EDT this evening. * WINDS AND SEAS...South winds around 15 kt with gusts up to 25 kt. Seas 2 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
1 follow-up statement
893 WHUS71 KBOX 201607 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1207 PM EDT Wed Jun 20 2018 ANZ250-201715- /O.CAN.KBOX.SC.Y.0086.180620T2000Z-180621T0200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1207 PM EDT Wed Jun 20 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Boston/Norton has cancelled the Small Craft Advisory. $$ For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 20, 2:08 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 20, 2:08 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Boston/Norton MA 208 AM EDT Wed Jun 20 2018 .SYNOPSIS... Dry weather is expected today as high pressure builds across New England. Showers are likely tonight south of the Mass Pike as low pressure passes south of . High pressure from Canada brings dry weather Thursday and Friday. A cold front them brings a chance of showers over the weekend, followed by dry weather early next week. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 140 AM Update... Band of high clouds caught in the W-NW flow aloft continues to stream across the region, seen very well on the GOES-East RGB Nighttime Microphysics composite satellite imagery. High pressure is ridging across northern New England, beginning to extend S across the region. This is slowly pushing the high cloud deck S, with clear skies noted near and N of the Mass Pike on latest observations and 0547Z IR and RGB composite satellite. Winds are generally light northerly or calm as the high builds in early this morning. Only fly in the ointment is on Nantucket, which is flirting with a fog bank sitting close to the island. Low clouds and reduced visibility crossing the island as winds pick up, albeit lightly, then improve when wind drop off. Have patchy fog there from time to time through around 12Z. Even with the high clouds, temps have fallen back to the 50s at most locations, except up to the 60s in the urban centers and across N central/NE CT into RI at 05Z. Expect temps to bottom out close to previous forecast. Have updated to bring conditions current, and incorporated near term trends into the remainder of the overnight forecast. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 AM THURSDAY/... High pressure over SNE heads offshore in afternoon, resulting in S/SW flow across region. Airmass remains dry as seen in model cross sections so just expect some diurnal clouds to form, but overall plenty of sunshine. Highs should run a few degrees cooler than today, ranging from mid 70s on South Coast, Cape, and Islands to the mid 80s inland. Models in good agreement on arrival of showers Wednesday night as short wave passes and weak surface low pass south of New England. Main issue is how far north do the showers extend into SNE. Right now we are most confident for CT, RI, and SE MA which come under influence of best theta-e advection and lower level convergence/ moisture transport. Blended in high-res ARW WRF which gives as much as 0.50 to 0.75" of rain. Farther north, it will be a battle with dry air pushing down from northern New England, so it's possible areas along and north of Mass Pike remain dry. && .LONG TERM /THURSDAY THROUGH TUESDAY/... Highlights... * Lingering showers, south coast on Thursday * Dry and seasonable on Friday * Unsettled weather for the weekend Overview... 12z models show good agreement with the flow pattern evolution during the long term increasing forecaster confidence. Northern stream flow will feature a persistent upper ridge over central Canada with a couple of frontal waves moving across the central U.S. New England will remain on the edge of an upper level trough over the Maritimes keeping the region in northwest flow. Passing wave from the Midwest will impact southern New England over the weekend before northwest flow returns for next week. As an FYI, the Canadian model indicates the formation of a nor'easter early next week but this is not supported by its own ensemble mean nor the GFS and ECMWF solutions. Details... A few lingering showers on Thursday morning thanks to passing wave to the south. Conditions will improve in the afternoon with seasonable temperatures. High pressure on Friday will lead to dry weather and temperatures near normal. Sea breeze potential possible. Unsettled weather returns for the weekend as a low pressure from the Great Lakes passing through northern New England. Associated warm and cold front will sweep through resulting in a warm frontal showers on Saturday followed by showers and thunderstorms on Sunday with approaching cold front from the west. Still some timing issues but appears precip will impact this upcoming weekend, luckily not a washout. Canadian high pressure will move in behind the front on Monday lasting into the work week resulting in dry weather. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tonight/... High confidence. Through 12Z...VFR. INVOF KACK, expect variable CIGS/VSBYS from VFR to IFR-LIFR in patchy low clouds/fog moving across. Light N or calm winds will become light W-NW by around 10Z or so. Today through Tonight...VFR. W-SW winds prevail through around midnight,then begin to shift to light NW across central and northern areas. Showers likely across N CT/RI/SE MA tonight with best chance along the S coast. Mainly VFR conditions in -SHRA, but may see brief MVFR CIGS along the S coast with best shot for -SHRA. KBOS Terminal...High confidence in TAF. KBDL Terminal...High confidence in TAF. Outlook /Thursday through Sunday/...Moderate confidence. Thursday through Friday Night: VFR. Saturday: Mainly VFR, with local MVFR possible. Chance SHRA. Saturday Night: Mainly VFR, with areas IFR possible. Chance SHRA, isolated TSRA. Sunday: Mainly VFR, with local MVFR possible. Chance SHRA, isolated TSRA. && .MARINE... Forecaster Confidence Levels... Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Tonight/... High confidence. Diminishing N/NE winds and seas tonight as high pressure builds over SNE. SW flow develops Wednesday and Wednesday night as the high becomes centered offshore. Winds and seas remain below 25 kt and 5 ft respectively, but recreational boaters should be aware of 15-20 kt gusts and locally choppy seas of 2 or 3 ft on Narragansett Bay and south coastal sounds Wednesday afternoon. Reduced visibility in showers and patchy fog Wednesday night, especially on south coastal waters. Outlook /Thursday through Sunday/...Moderate confidence. Thursday: Winds less than 25 kt. Slight chance of rain showers, patchy fog. Thursday Night through Friday Night: Winds less than 25 kt. Saturday: Winds less than 25 kt. Seas locally approaching 5 ft. Chance of rain showers. Saturday Night: Winds less than 25 kt. Local rough seas. Chance of rain showers, isolated thunderstorms. Sunday: Winds less than 25 kt. Areas of rough seas. Chance of rain showers, isolated thunderstorms. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...None. && SYNOPSIS...Dunten/JWD NEAR TERM...EVT SHORT TERM...JWD LONG TERM...Dunten AVIATION...Dunten/EVT/Correia MARINE...Belk/Dunten/JWD
Hazardous weather outlook, Jun 19, 3:26 PM EDT, 12 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 326 PM EDT Tue Jun 19 2018 CTZ002>004-MAZ002>024-026-RIZ001>008-201930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 326 PM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-201930- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 326 PM EDT Tue Jun 19 2018 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. ..SPOTTER INFORMATION STATEMENT...... Spotter activation is not expected at this time. For the latest updates, please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/NWSBoston You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.